difficult child broke out with the rash

Discussion in 'General Parenting' started by Jena, May 3, 2011.

  1. Jena

    Jena New Member


    anyone else experience the rash with lamictal?? she broke out with the rash, doesnt' feel well slight fever etc.

    she has a burn mark almost looks like on her leg. so put another call into pyschdoc and said please call back a.s.a.p.

    put some cream on it we had for rashes from peds. clearly gotta pull the lamictal. she was only on 14mg. for 9 days.

    anyone else go down this road??? if so what did your doctor advise?
  2. hearts and roses

    hearts and roses Mind Reader

    My difficult child was on Lamictal for only 4 days and her gait was completely off. We were thinking it was an inner ear infection, but after 6 days she couldn't even walk. Scary stuff.

    I hope your DR got back to you???
  3. Jena

    Jena New Member

    for once they did immediately...... they said stop the medication when i explained what it looked like, they said call her pedetrician get her in, and i'm seeing them with difficult child on monday. i have enough zyprexa to last us till than.

    so i go to dr. at 2:40 today with her. for once they called me back immediately
  4. Jena

    Jena New Member

    jo that's crazy by the way....... very scary stuff. i hate medications, have i said that before? my gut told me no to this medication. yet i pushed thru told myself i was being nuts. she tends to be rashy kid anyway and very reactive to medications. she's also been very hypomanic on it. yet i wanted to give it a fair try.

    hope we caught this rash in time and can put steriod cream on and be done wtih it
  5. rlsnights

    rlsnights New Member

    It is very important to get her into the peds today.

    If her fever goes up, she starts looking bad/really sick (you know what I mean I think), she gets more of the target-looking spots? You should call the doctor and probably go to ER.

    The worst case rash with this (and a bunch of other medications of various kinds) is really scary and can get worse really fast.

    Usually will need at least topical antibiotics and they may prescribe oral depending on how concerned they are about it spreading at all.

    Lamictal has a crazy half-life so it's my understanding that it will be in her system for at least several days. Ask the psychiatrist how intensively/long you should be watching for further problems.

  6. confuzzled

    confuzzled Member

    if you cant get into the pediatrician or the psychiatrist i'd take her to the ER, asap.

    SJS is serious.

    you need someone to look at it and make sure that in fact, that *IS* what it is, and not an unrelated illness. she may need to be hospitalized if in fact it is related to lamical.
    often though, it is related to starting at too high of a dose or increasing too quickly, neither of which seems to be the case here. It would be too bad to not give it a fair trial thinking she is having a reaction that she may not be--9 days and 14 mg is neither long enough or theraputic enough to decide if its the right medication or not (OBVIOUSLY if the rash is related, its not--it can be life threatening).

    or it may be a completely unrelated rash that has nothing to do with lamictal.

    but you really have to be crystal clear on what kind of rash she has....and not automatically assume the two are related without confirmation from a medical professional.
  7. Jena

    Jena New Member


    she went to pedetrician yesterday as i said we had the appointment. he gave her a steriod cream to take. the burn is starting to subside and the blisters and bubbling are going down already with no other parts of body being affected or it spreading. so yay seems like we caught it in time!

    gotta watch it for next two days
  8. pepperidge

    pepperidge New Member

    did the pediatrician think it was SJS?
  9. klmno

    klmno Active Member

    Jen, did you tell the pediatrician about the lamictol trial? (I'm not sure if you knew the type of rash that is a big concern with lamictol is different and not a typical rash.)